Thanks, Rheanna, that is exactly what my gynocologist has given me. Apparently, there is no cure, but relief from the itching is a blessing. I believe I have had it for years, and it was always misdiagnosed. My gynocologist is very young and up on the the female diseases and very good.
You're lucky to have such a well informed doctor. Hang on to this one! I've met some (ob/gyn's!) that keep saying that menopause doesn't begin until age 50 and they refuse to even test for hormone changes in a younger woman.
I hope you get some relief with this treatment. Lichen Sclerosus sounds like not a lotta fun.
I have LS. The best treatment out there currently for it is to use a class one steroid like clob. Use only a pea sized amount as too much can cause thinning of the vaginal skin. I originally used the steroid (in my case, Mometasone) for about one month, once a day and then slowly taped down until I was using it only once a week. It's very important to taper it down since stopping it abruptly can cause a resurgence of all your symptoms. Also, prolonged, heavy use of the steroid creams can cause more problems than they solve so be very prudent in how you use it.
In addition to the steroid cream, you should ask your doctor for estrace and also for a testosterone cream. Once the steroid cream has helped stop your symptoms, the other two creams work to create healthy skin which is plump and pink again.
After nearly a year on the estrogen and testosterone creams, I seldom have to use the steroid cream anymore. I also have found that as long as I'm diligent about using just pea sized amounts of the creams, that I seldom even realized I have this anymore.
If you still get a regular cycle, then don't use Always pads. They can cause irritation and splitting of the skin. Also, go easy on soaps or perfumes which can make the LS worse.
[ REMOVED ]
Last edited by moderator2; 05-10-2006 at 08:01 AM.
Reason: Please honor your membership agreement. Please read and follow the posting rules.
I was diagnosed with L.S. almost 25 yrs. ago and then diagnosed with Vestibulitis several years ago. I use Clobetasol ointment and topical Estrace cream. I was doing OK until I had a pelvic exam and pap in March. The Gyno was so rough that she caused excruciating pain. Now, I keep having flareups with burning and itching and am afraid to use the steroid too often.